Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2002, 8:30 PM CST for Williamson County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2002, 8:30 PM CST (02:30 UTC)
- Expired
- Mar 29, 2002, 8:50 PM CST
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 300230 SVRBNA TNC187-300250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE * UNTIL 850 PM CST * AT 827 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FRANKLIN...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NOLENSVILLE AROUND 835 PM CST SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY MORNING FOR TENNESSEE. $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:19 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 29, 8:19 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 819 PM CST FRI MAR 29 2002 WILL BEGIN TO CLEAR THE WATCH AREA FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA. BACK EDGE OF THE STRONG THUNDERSTORM ACTIVITY RUNNING ALONG A LOBELVILLE TO PORTLAND LINE...NEARLY CLOSE TO THE ACTUAL FRONTAL BOUNDARY ITSELF. ACROSS THE FAR NORTHWESTERN COUNTIES...THE 8 PM WATCH...HAS EXPIRED. WILL THEREFORE REMOVE THOSE COUNTIES AS WELL AS THE NEXT TIER TO THE SOUTHEAST. AFTER ISSUING THE ZONES...WILL UPDATE THE SPS TO FURTHER CLARIFY THE UPDATED TORNADO WATCH SCENARIO. POPS WILL ALSO BE ADJUSTED ACCORDINGLY. .BNA...NONE. 21
In the hours before
Special weather statement, Mar 29, 7:29 PM CST, 1 hour 1 minute before
TNZ005>011-022>034-056>066-075>080-093>097-300600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 729 PM CST FRI MAR 29 2002 ...TORNADO WATCH NUMBER 50 REMAINS IN EFFECT FOR THE FOLLOWING 38 COUNTIES IN MIDDLE TN UNTIL MIDNIGHT CST... BEDFORD CANNON CHEATHAM CLAY COFFEE CUMBERLAND DAVIDSON DE KALB DICKSON FENTRESS FRANKLIN GILES GRUNDY HICKMAN JACKSON LAWRENCE LEWIS LINCOLN MACON MARSHALL MAURY MONTGOMERY MOORE OVERTON PERRY PICKETT PUTNAM ROBERTSON RUTHERFORD SMITH SUMNER TROUSDALE VAN BUREN WARREN WAYNE WHITE WILLIAMSON WILSON ...TORNADO WATCH NUMBER 47 REMAINS IN EFFECT FOR THE FOLLOWING 4 COUNTIES IN MIDDLE TN UNTIL 8 PM CST... BENTON HOUSTON HUMPHREYS STEWART 21
Special weather statement, Mar 29, 7:34 PM CST, 56 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-300600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 734 PM CST FRI MAR 29 2002 ...TORNADO WATCH NUMBER 50 REMAINS IN EFFECT FOR THE FOLLOWING 38 COUNTIES IN MIDDLE TN UNTIL MIDNIGHT CST... BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DE KALB...DICKSON...FENTRESS...FRANKLIN...GILES... GRUNDY...HICKMAN...JACKSON...LAWRENCE...LEWIS...LINCOLN...MACON... MARSHALL...MAURY...MONTGOMERY...MOORE...OVERTON...PERRY...PICKETT... PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...WILSON ...TORNADO WATCH NUMBER 47 REMAINS IN EFFECT FOR THE FOLLOWING 4 COUNTIES IN MIDDLE TN UNTIL 8 PM CST... BENTON...HOUSTON...HUMPHREYS...STEWART 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:27 PM CST | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Mar 29, 6:34 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 26 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 46 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Mar 29, 6:48 PM CST | Tornado Warning | OHX | Robertson | 27 min |
| Mar 29, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 29 min |
| Mar 29, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| Mar 29, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Mar 29, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 30 min |
| Mar 29, 7:17 PM CST | Tornado Warning | OHX | Sumner | 28 min |
| Mar 29, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Mar 29, 7:39 PM CST | Tornado Warning | OHX | Macon | 31 min |
| Mar 29, 7:42 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 33 min |
| Mar 29, 7:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| Mar 29, 7:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 31 min |
| Mar 29, 8:02 PM CST | Tornado Warning | OHX | DeKalb | 23 min |
| Mar 29, 8:48 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Mar 29, 9:29 PM CST | Tornado Warning | OHX | Giles, Marshall | 31 min |
| Mar 29, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.